Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 67, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 4, 2017, 6:06 PM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2017, 6:06 PM CDT (23:06 UTC)
- Expired
- Apr 4, 2017, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WUUS54 KTSA 042306
SVRTSA
OKC035-041-115-042345-
/O.NEW.KTSA.SV.W.0067.170404T2306Z-170404T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
606 PM CDT TUE APR 4 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Craig County in northeastern Oklahoma...
Northern Delaware County in northeastern Oklahoma...
Ottawa County in northeastern Oklahoma...
* Until 645 PM CDT
* At 606 PM CDT, a severe thunderstorm was located near Afton, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Miami... Vinita...
Jay... Grove...
Commerce... Fairland...
Afton... Quapaw...
Bernice... Ketchum...
Bluejacket... Wyandotte...
Disney... Treece...
Picher... Honey Creek State Park...
Bernice State Park... Cleora...
Narcissa... Ottawa...
This includes Interstate 44 between mile markers 282 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3649 9462 3638 9489 3648 9501 3651 9500
3651 9505 3665 9522 3700 9499 3700 9462
TIME...MOT...LOC 2306Z 224DEG 48KT 3665 9495
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
369
WWUS54 KTSA 042331
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
631 PM CDT TUE APR 4 2017
OKC035-042340-
/O.CAN.KTSA.SV.W.0067.000000T0000Z-170404T2345Z/
Craig OK-
631 PM CDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAIG COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3642 9478 3649 9486 3655 9488 3666 9489
3682 9491 3700 9499 3700 9462 3649 9462
TIME...MOT...LOC 2330Z 220DEG 39KT 3684 9476
$$
OKC041-115-042345-
/O.CON.KTSA.SV.W.0067.000000T0000Z-170404T2345Z/
Delaware OK-Ottawa OK-
631 PM CDT TUE APR 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN DELAWARE AND OTTAWA COUNTIES...
At 630 PM CDT, a severe thunderstorm was located 3 miles northwest of
Wyandotte, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Miami... Jay...
Grove... Commerce...
Fairland... Quapaw...
Wyandotte... Treece...
Picher... Honey Creek State Park...
Ottawa... Peoria...
Cardin... Zena...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 301 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3642 9478 3649 9486 3655 9488 3666 9489
3682 9491 3700 9499 3700 9462 3649 9462
TIME...MOT...LOC 2330Z 220DEG 39KT 3684 9476
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 4, 2:51 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 251 PM CDT Tue Apr 4 2017 .DISCUSSION... Vigorous upper wave currently moving out of the Texas panhandle will approach from the west this afternoon/evening with the threat for severe weather. Surface low was located east of Fredrick with a warm front extending into northeast Oklahoma. As surface low tracks northeast, warm front is forecast to lift north to near I-44 by mid/late afternoon. Strong to severe thunderstorms will likely develop near the frontal boundary across northeast Oklahoma by late afternoon as cap continues to erode with strong surface heating. Moderate instability, coupled with strong shear, will initially support a large hail threat with storms transitioning to a hail/damaging wind threat as convective line moves into northwest Arkansas this evening. There is a limited tornado threat with any supercells that develop near the warm front across NE OK, however the main inhibiting factor remains the lack of deeper low level moisture. Main severe threat will end shortly after midnight as storms move east of northwest Arkansas. Behind departing system, cold/breezy conditions are expected into the day Wednesday with scattered showers across NE OK/NW AR. Surface high settles over the region Thursday night and with clear skies a freeze appears likely over portions of Eastern Oklahoma and northwest Arkansas early Friday morning. Upper ridge begins to build back into the Southern Plains Friday into the early part of the weekend with warmer conditions. Strong upper jet streak will move out of the desert southwest during the day Sunday with showers/thunderstorm chances increasing along approaching Pacific front Sunday night into Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 63 42 66 / 80 30 10 0 FSM 54 63 42 67 / 80 40 10 0 MLC 52 66 41 69 / 70 20 10 0 BVO 45 63 36 68 / 80 30 10 0 FYV 48 56 36 61 / 80 50 10 0 BYV 50 56 41 60 / 80 50 10 0 MKO 50 62 40 67 / 80 30 10 0 MIO 48 60 39 62 / 80 50 10 0 F10 50 64 41 68 / 60 20 10 0 HHW 52 66 41 70 / 50 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....12
Hazardous weather outlook, Apr 4, 5:07 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 507 PM CDT Tue Apr 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 507 PM CDT Tue Apr 4 2017 ...Severe Storms This Evening...Large Hail Primary Threat...Especially NE OK. This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Late Afternoon or Early Evening. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Northeast Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast OKlahoma. ONSET...After Midnight. DISCUSSION... Scattered severe thunderstorms remain ongoing late this afternoon across parts of northeast Oklahoma as an area of low pressure continues to lift northeast along with attendant surface boundaries. Golf ball size hail will be possible...however a few storms may take on a supercell structure and will have potential to produce baseball size hail...along with a tornado or two into the evening hours...mainly across northeast Oklahoma. Severe weather will continue into the evening and spread east as the aforementioned features track that direction. Storms that spread into western Arkansas this evening. will encounter a less favorable environment as instability will be less across these areas. However...the passing strong storm system will help maintain the risk of severe weather through the evening hours. The severe weather potential will end around midnight. Locally heavy rainfall is possible north of Interstate 40 this evening into tonight as widespread rains develop. A strong cold front will follow the storms system with strong northerly winds spreading into the region tonight behind the boundary. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...High Wind Potential. THURSDAY and FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Gusty winds and much cooler temperatures will prevail on Wednesday. Temperatures will warm by the weekend with gusty southerly winds returning on Saturday. Thunderstorm chances return by early next week. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Apr 4, 5:47 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 2 SE TULSA 36.11N 95.90W
04/04/2017 E1.00 INCH TULSA OK TRAINED SPOTTER
61ST AND MEMORIAL
&&
AEJLocal storm report, Apr 4, 5:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL PRYOR 36.31N 95.32W
04/04/2017 E0.88 INCH MAYES OK PUBLIC
&&
AEJLocal storm report, Apr 4, 5:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL TIAWAH 36.26N 95.56W
04/04/2017 E2.75 INCH ROGERS OK PUBLIC
RELAYED BY KOTV...PICTURE ACCOMPANIED REPORT
&&
SFPLocal storm report, Apr 4, 5:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL TULSA 36.13N 95.92W
04/04/2017 E1.00 INCH TULSA OK TRAINED SPOTTER
9TH AND SHERIDAN
&&
AEJSpecial weather statement, Apr 4, 6:00 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
600 PM CDT TUE APR 4 2017
OKZ055>057-060>062-067-068-070-042345-
Tulsa OK-Muskogee OK-Craig OK-Cherokee OK-Rogers OK-Nowata OK-
Washington OK-Wagoner OK-Mayes OK-
600 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAIG...ROGERS...MAYES...
SOUTHEASTERN WASHINGTON...SOUTHERN NOWATA...WAGONER...NORTHWESTERN
CHEROKEE...NORTHWESTERN MUSKOGEE AND NORTHEASTERN TULSA COUNTIES
UNTIL 645 PM CDT...
At 600 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Talala to 5 miles north of
Verdigris to 2 miles northwest of Coweta to near Taft. Movement was
northeast at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Northeastern Tulsa... Broken Arrow...
Muskogee... Claremore...
Wagoner... Nowata...
Pryor... Owasso...
Coweta... Pryor Creek...
Catoosa... Collinsville...
Verdigris... Chouteau...
Haskell... Chelsea...
Inola... Locust Grove...
Oologah... Adair...
This includes Interstate 44 between mile markers 231 and 275.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern and east central Oklahoma.
LAT...LON 3635 9521 3602 9503 3565 9559 3588 9575
3621 9586 3659 9584 3700 9529
TIME...MOT...LOC 2300Z 224DEG 48KT 3655 9566 3631 9572 3597 9568 3577
9557Special weather statement, Apr 4, 6:04 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
604 PM CDT TUE APR 4 2017
OKZ054-059-042330-
Osage OK-Pawnee OK-
604 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND PAWNEE COUNTIES
UNTIL 630 PM CDT...
At 604 PM CDT, a strong thunderstorm was located 4 miles west of
Maramec, moving northeast at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Fairfax...
Shidler... Wynona...
Ralston... Osage...
Burbank... Hallett...
Blackburn... Maramec...
Skedee...
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3685 9663 3647 9611 3616 9664 3616 9679
3618 9682 3624 9682 3625 9684 3625 9691
3626 9693 3633 9693 3633 9696
TIME...MOT...LOC 2304Z 224DEG 48KT 3626 9676The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:36 AM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| Apr 4, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 44 min |
| Apr 4, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 39 min |
| Apr 4, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa, Wagoner | 38 min |
| Apr 4, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 41 min |
| Apr 4, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 43 min |
| Apr 4, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 21 min |
| Apr 4, 5:16 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Apr 4, 5:18 PM CDT | Special Weather Statement | TSA | Okmulgee | 27 min |
| Apr 4, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 40 min |
| Apr 4, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 52 min |
| Apr 4, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 46 min |
| Apr 4, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 28 min |
| Apr 4, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 41 min |
| Apr 4, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 34 min |
| Apr 4, 6:00 PM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 45 min |
| Apr 4, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 42 min |
| Apr 4, 6:04 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 26 min |
| Apr 4, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 37 min |
| Apr 4, 6:25 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Apr 4, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 48 min |
| Apr 4, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| Apr 4, 6:31 PM CDT | Special Weather Statement | TSA | Latimer | 29 min |
| Apr 4, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 42 min |
| Apr 4, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg, Sequoyah | 35 min |
| Apr 4, 6:43 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| Apr 4, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.